the anti depressant citalopram...help?

my dose has been increase from 20mg to 30mg. ive been on the 30mg dose for a few months but feel awfully tired in the afternoons, dizzy and feelig like im gonna faint. do u think this has something to do with the increased dose?

Update:

to jolius, im taking them coz i have to, not coz i want to. and i excersize 3-4 times a week just for your information

13 Answers

Relevance
  • Anonymous
    1 decade ago
    Favorite Answer

    Hiya, thanks for your answer, i haqve just had it put up to 20mg, today, as the panic attacks are getting less severe, but i feel so tired, and cannot be bothered with my normal life. The doc said it will pass, but i am worried, if on 10mg, i feel stoned, will i feel worse on 20mg. Please let me know if you improve? and good luck, this sucks, having to be on it in the first place.

    • Commenter avatarLogin to reply the answers
  • Rob K
    Lv 6
    1 decade ago

    I was on 20mg of Citalopram and my dose was doubled to 40mg. My symptoms got worse and I had the same symptoms as you describe as well as worse headaches and even more surreal nightmares than before.

    Go back and see your doctor if, after a month, the symptoms have not stabilised. It may be your system is just not used to the higher dose at the moment.

    After 6 weeks on 40mg Citalopram, I was moved onto a different antidepressant and this has helped me settle better.

    • Commenter avatarLogin to reply the answers
  • 1 decade ago

    Hi, I am taking citalopram and when my dose went from 30mg to 40mg, I started feeling very groggy and sleeping way too much. My dose is now back to 30mg and I'm feeling a lot less tired during the day. Maybe see your GP and explain what is happening and they may talk to you about reducing your dose if that's what you feel ready for. x

    • Commenter avatarLogin to reply the answers
  • Anonymous
    4 years ago

    As Salaam to you all, Taking any medication for a true illness is not Haram, even if that medicine has alcohol within it. Enough has been said about anti-depressants by other contributors to this question but it is up to the individual and what the doctor has prescribed that matters. It is up to the individual to take or not take the prescription if they truly think and believe that they can do without it, or the doctor can be influenced into prescribing an alternative medicine. Wa Salaam

    • Commenter avatarLogin to reply the answers
  • How do you think about the answers? You can sign in to vote the answer.
  • 1 decade ago

    I have been using this alternative therapy called Emotional Freedom Technique on my anxiety and depression which has helped me a lot. It's very good at getting rid of all kinds of negative emotions and dealing with all kinds of issues quickly. It does sound crazy but does work. It might be something that can help you with your depression. If you type smoking in to the search engine of emofree.com you should find some articles about EFT helping people who depression. Also try some of the techniques from the third link.

    • Commenter avatarLogin to reply the answers
  • 1 decade ago

    I was put on Citalopram and didnt get on with it at all, it made my panic attacks worse as did prozac, maybe you should see your doc you may have low blood pressure. I have been on andi deps for 10 years and i am always tired could sleep all day long and all night!! hope this helps, but defo go and see your g,p you dont need to suffer xx

    • Commenter avatarLogin to reply the answers
  • 1 decade ago

    maybe - i'm on the same drug, but still on 20mg. it did make me feel partially stoned when i started, but now i just feel mostly tired. it really hasn't helped me much at all, i don't think. but this is the eighth different antidepressant i've been prescribed, so i'll wait to see what happens when they up the dose. i don't like the side effects, either.

    • Commenter avatarLogin to reply the answers
  • muggle
    Lv 4
    1 decade ago

    Mine was also increased and it took me a couple of months to get used to it. If you still feel dizzy after all this time, go back and have a chat with your dr. You might need to be on it a bit longer for it to ease off. Everyone is different, so it might affect you more than others. Good luck!

    • Commenter avatarLogin to reply the answers
  • 1 decade ago

    Definately. The other guy was also right in saying that there is not recommendation to use more than 20mg dose. I think prozac is better drug. see your doc!

    Source(s): < pharmacist
    • Commenter avatarLogin to reply the answers
  • Anonymous
    1 decade ago

    I would say definitely it is connected. DId you know that clinically there is no evidence of any benifits to taking any more than 20mg per day of that drug ?? Maybe that particular drug doesnt suit you - I had to be taken off of it because it just doesnt agree with me. I changed to Amitripyline and have never looked back. Go back and see your GP xxx

    • Commenter avatarLogin to reply the answers
Still have questions? Get your answers by asking now.